Ayurveda health forum

Ayurveda help through ayurveda consultations and ayurveda remedies
It is currently Wed Apr 16, 2014 4:11 am

All times are UTC




Post new topic Reply to topic  [ 1 post ] 
Author Message
 Post subject: Drugs For Hair Loss And BPH may cause ED,low libido in men
PostPosted: Wed Jan 26, 2011 3:00 am 
Offline
Site Admin

Joined: Fri Apr 25, 2008 11:07 am
Posts: 211

Drugs For Hair Loss And Benign Prostatic Hyperplasia May Result In Loss Of Libido, ED In Men

Researchers from Boston University School of Medicine (BUSM), in collaboration with colleagues at Lahey Clinic and from Denmark and Germany, have found that 5a-reductase inhibitors (5a-RIs), while improving urinary symptoms in patients with benign prostatic hyperplasia (BPH) and possible hair loss prevention, produces significant adverse effects in some individuals including loss of libido, erectile dysfunction (ED), ejaculatory dysfunction and potential depression. These findings, which currently appear on-line in Journal of Sexual Medicine, suggest that extreme caution should be exercised prior to prescribing 5a-RIs therapy to patients for hair growth or for BPH symptoms.

5a-RIs, finasteride (Propecia™) and dutasteride, have been approved for treatment of lower urinary tract symptoms, due to BPH, with marked clinical efficacy. Finasteride is also approved for treatment of hair loss (androgenetic alopecia). Although the adverse side effects of these agents are thought to be minimal, the magnitude of adverse effects on sexual function, gynecomastia, depression, and quality of life remains ill-defined.

In order to determine the potential extent of this problem, the researchers examined the data reported in various clinical studies concerning the side effects of finasteride and dutasteride. After a review of the literature the researchers found that in a subset of men, prolonged adverse effects on sexual function such as erectile dysfunction and diminished libido were reported, raising the possibility of a causal relationship.

According to the researchers, the adverse side effects of 5a-RIs on sexual function, gynecomastia and the impact on the overall health have received minimal attention. However, in some patients, these side effects are persistent with regard to sexual functionand with an emotional toll including decreased quality of life.

"The potential widespread use of 5a-RIs for treatment of BPH, prostate cancer and male pattern hair loss may produce undesirable adverse side effects on overall health and in particular, vascular health and sexual function in a subgroup of susceptible patients, " said lead author Abdulmaged M. Traish, MBA, PhD, a professor of biochemistry and professor of Urology at BUSM. "Furthermore, treatment of hair loss, a benign condition with 5a-RIs may produce persistent side effects in a number of young patients," he added.

"Honest and open discussion with patients to educate them on these serious issues must be pursued prior to commencing therapy because, in some patients, these adverse effects are persistent and may be prolonged and patients do not recover well after discontinuation from drug use," cautioned Traish.

The researchers believe additional clinical and preclinical studies are warranted to determine the reason for why some of these adverse effects persist in some individuals.

http://www.medicalnewstoday.com/articles/213487.php Go to Free Ayurveda Consultations


_________________
Ayurveda help through ayurveda consultations and remedy for diseasesSymptomatic treatment is not the cure.Treat the root cause. Treat it through ayurveda


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 1 post ] 

All times are UTC


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum

Jump to:  
cron
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group